Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 72, NWS Indianapolis, IN

April 5, 2015Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 5, 2015, 10:57 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Apr 10, 2015, 8:00 AM EDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2015, 10:57 AM EDT (14:57 UTC)
In effect from
Apr 10, 2015, 8:00 AM EDT
Expired
Apr 11, 2015, 6:00 PM EDT
In force
34 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 15.11 ft at Apr 10, 2015, 6:00 PM EDT.

actionminormoderate1015202504/0504/0604/0704/0804/0904/1004/1104/12
Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WGUS43 KIND 051457
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 AM EDT SUN APR 5 2015

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in southern Indiana...

  White River...Wabash River...

.Expected rainfall of around one and a quarter inches in central and
southern Indiana by Wednesday morning will cause flooding to return
again to rivers in southern Indiana.  Additional rainfall of 1 to
possibly 3 inches from Wednesday morning to Friday morning may cause
extensive flooding after April 10 in southern Indiana.  Flooding
could persist in southwest Indiana through April 20.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-055-083-080257-
/O.NEW.KIND.FL.W.0071.150409T1536Z-150413T0824Z/
/ELLI3.1.ER.150409T1536Z.150411T0000Z.150412T2024Z.UU/
1057 AM EDT SUN APR 5 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Elliston.
* from Thursday morning to Monday April 13.
* At  6:59 AM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and 
  continue to rise to near 19.4 feet by Friday evening.the river will
  fall below flood stage by Sunday afternoon.
* At 20.0 feet...River road north of Greene CR 150 W is flooded.  Low 
  agricultural fields flood.

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC121-165-167-080257-
/O.NEW.KIND.FL.W.0072.150410T1200Z-150411T2200Z/
/MTZI3.1.ER.150410T1200Z.150411T0000Z.150411T1000Z.UU/
1057 AM EDT SUN APR 5 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Montezuma.
* from Friday morning to Saturday evening.
* At  9:45 AM Sunday the stage was 7.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 14.3 feet by Friday evening.the river will fall below 
  flood stage by Saturday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC033-101-INC083-153-080257-
/O.NEW.KIND.FL.W.0073.150410T0430Z-150413T0600Z/
/HUTI2.1.ER.150410T0430Z.150411T0000Z.150412T1800Z.UU/
957 AM CDT SUN APR 5 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Hutsonville Legacy Power Plant Site.
* from late Thursday night to Monday April 13.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6 
  feet Friday evening.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-080257-
/O.NEW.KIND.FL.W.0074.150411T0600Z-150413T0000Z/
/RVTI3.1.ER.150411T0600Z.150411T0600Z.150412T1200Z.UU/
1057 AM EDT SUN APR 5 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Riverton.
* from late Friday night to Sunday April 12.
* At 10:00 AM Sunday the stage was 9.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$
2 follow-up statements
027 
WGUS83 KIND 051521
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 AM EDT SUN APR 5 2015

...A Flood Warning continues for portions of the following rivers in 
southern Indiana...

  East Fork White River...Muscatatuck River...Wabash River...White 
  River...Patoka River


.River flooding continued late Sunday morning in portions of southern
Indiana.  Additional high water will return this week as unsettled
weather will continue from Monday through Friday.  Extensive
flooding is possible after April 10 in southern Indiana.

Additional flooding from expected rainfall of around an inch and a
quarter by Wednesday morning will produce minor flooding in much of
southern Indiana.  Heavier rainfall of 1 to possibly 3 inches from
Wednesday morning through Friday morning may cause extensive river
flooding after April 10.  Flooding could persist in southwest Indiana
through April 20.

Flooding will continue to affect local and state roads...agricultural
lands...river parks and possibly some residential areas through
Saturday.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC093-101-061521-
/O.EXT.KIND.FL.W.0059.000000T0000Z-150410T1800Z/
/BEDI3.1.ER.150406T1500Z.150407T0600Z.150410T0600Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The East Fork White River near Rivervale.
* until Friday afternoon.
* At 10:30 AM Sunday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 20.9 feet by Wednesday early afternoon.the
  river will fall below flood stage by early Friday morning.
* At 20.5 feet...Lawrenceport Road just east of Lawrenceport and on 
  the south side of river begins to flood around this level.  By 22 
  feet this road is impassable.  During typical floods in this 
  area...this portion of the road can be flooded by 5 to more than 10
  feet of water.  During the January 2005 flood...this area would 
  have been near the "bottom" of the river...underwater by nearly 17 
  feet.  In the great March 1913 flood...more than 25 feet of water 
  would have covered this location.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC093-101-061521-
/O.EXT.KIND.FL.W.0061.000000T0000Z-150410T1800Z/
/WLLI3.1.ER.150408T0600Z.150409T0000Z.150410T0600Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The East Fork White River at Williams.
* until Friday afternoon.
* At  7:21 AM Sunday the stage was 6.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 8.4 feet by early Thursday morning.the 
  river will fall below flood stage by early Friday morning.
* At 8.4 feet...During December 2013...SR 450 immediately east of 
  Williams was flooded and locals used Ridge Road to travel to 
  Bedford.

&&

LAT...LON 3884 8655 3882 8671 3873 8683 3867 8672
      3874 8661 3879 8651             

$$

INC071-093-175-061521-
/O.CON.KIND.FL.W.0062.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.150406T1200Z.000000T0000Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At  8:00 AM Sunday the stage was 21.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by 
  tomorrow morning then begin falling.
* At 22.5 feet...A few residents needed to park vehicles on higher 
  ground so they can get it.  A few local roads flood.  Water in some
  residents backyards.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC027-055-083-061521-
/O.CON.KIND.FL.W.0071.150409T1536Z-150413T0824Z/
/ELLI3.1.ER.150409T1536Z.150411T0000Z.150412T2024Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The White River at Elliston.
* from Thursday morning to Monday April 13.
* At  6:59 AM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and 
  continue to rise to near 19.4 feet by Friday evening.the river will
  fall below flood stage by Sunday afternoon.
* At 20.0 feet...River road north of Greene CR 150 W is flooded.  Low 
  agricultural fields flood.

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-051-083-125-061521-
/O.EXT.KIND.FL.W.0066.000000T0000Z-150414T1536Z/
/FREI3.1.ER.150404T0147Z.150405T0500Z.150414T0336Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The White River at Edwardsport.
* until Tuesday April 14.
* At  7:00 AM Sunday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.7 feet by 
  early Sunday morning. The river will fall below flood stage Monday 
  before midnight.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-061521-
/O.EXT.KIND.FL.W.0067.000000T0000Z-150415T2221Z/
/PTRI3.1.ER.000000T0000Z.150406T1200Z.150415T1021Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The White River at Petersburg.
* until Wednesday April 15.
* At 10:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.4 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Wednesday morning.
* At 20.5 feet...County Road 250 West from State Road 56 floods and 
  blocks the vehicle access to Dodge City.  During the March 2008 
  flood the river remained above this level from late afternoon March
  19 through April 9.   As mid-March 2011 high water was receding...
  SR 257 south of Washington reopened when Shoals was at 10.5 feet 
  and falling steadily for the past 2 days.

&&

LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
      3850 8727 3855 8723             

$$

ILC185-INC051-083-061521-
/O.EXT.KIND.FL.W.0068.000000T0000Z-000000T0000Z/
/HAZI3.1.ER.000000T0000Z.150407T0600Z.000000T0000Z.UU/
1021 AM CDT SUN APR 5 2015

The Flood Warning continues for
  The White River at Hazleton.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.1 
  feet early Tuesday morning.
* At 22.0 feet...In agricultural season, extensive flooding of 
  bottomlands and some of the higher bottomlands is in progress.  
  High water surrounds Residents in river cabins.  Oil fields and 
  local roads flood.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

INC121-165-167-061520-
/O.CON.KIND.FL.W.0072.150410T1200Z-150411T2200Z/
/MTZI3.1.ER.150410T1200Z.150411T0000Z.150411T1000Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* from Friday morning to Saturday evening.
* At 10:45 AM Sunday the stage was 7.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 14.3 feet by Friday evening.the river will fall below 
  flood stage by Saturday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC033-101-INC083-153-061520-
/O.CON.KIND.FL.W.0073.150410T0430Z-150413T0600Z/
/HUTI2.1.ER.150410T0430Z.150411T0000Z.150412T1800Z.UU/
1021 AM CDT SUN APR 5 2015

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* from late Thursday night to Monday April 13.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6 
  feet Friday evening.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-061520-
/O.CON.KIND.FL.W.0074.150411T0600Z-150413T0000Z/
/RVTI3.1.ER.150411T0600Z.150411T0600Z.150412T1200Z.UU/
1121 AM EDT SUN APR 5 2015

The Flood Warning continues for
  The Wabash River at Riverton.
* from late Friday night to Sunday April 12.
* At 10:00 AM Sunday the stage was 9.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

ILC047-059-185-193-INC051-083-129-051551-
/O.CAN.KIND.FL.W.0070.000000T0000Z-150410T0900Z/
/MCRI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT SUN APR 5 2015

The Flood Warning is cancelled for
  The Wabash River at Mount Carmel.
* At  9:45 AM Sunday the stage was 18.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river crested below flood stage at 18.2 feet. The 
  river will fall to 17.9 feet by .
* At 18.0 feet...River is bankfull in nearly all locations.  Many 
  river cabins become inaccessible.  Oil field producers stop most 
  production where pumping units are not on substructures.  
  Agricultural losses become more extensive.  County road along the 
  river settlement Pulleyville north of Mount Carmel floods.

&&

LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
      3828 8781 3846 8765             

$$
463 
WGUS83 KIND 061508
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1108 AM EDT MON APR 6 2015

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Wabash River...White River...


.Some points along the White River and Wabash River have fallen 
below flood stage.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-055-083-061538-
/O.CAN.KIND.FL.W.0071.000000T0000Z-150413T0824Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1108 AM EDT MON APR 6 2015

The Flood Warning is cancelled for
  The White River at Elliston.
* At  8:00 AM Monday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 15.8 feet 
  early Friday morning.


&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-051-083-125-061538-
/O.CAN.KIND.FL.W.0066.000000T0000Z-150414T1536Z/
/FREI3.1.ER.150404T0147Z.150405T0500Z.000000T0000Z.UU/
1108 AM EDT MON APR 6 2015

The Flood Warning is cancelled for
  The White River at Edwardsport.
* At  7:00 AM Monday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.5 feet. The 
  river will fall to 13.7 feet by .


&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

INC121-165-167-061538-
/O.CAN.KIND.FL.W.0072.000000T0000Z-150411T2200Z/
/MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1108 AM EDT MON APR 6 2015

The Flood Warning is cancelled for
  The Wabash River at Montezuma.
* At 10:45 AM Monday the stage was 7.6 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 9.0 feet 
  Thursday morning.


&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC033-101-INC083-153-061538-
/O.CAN.KIND.FL.W.0073.000000T0000Z-150413T0600Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1008 AM CDT MON APR 6 2015

The Flood Warning is cancelled for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 12.4 feet early Friday morning.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-061538-
/O.CAN.KIND.FL.W.0074.000000T0000Z-150413T0000Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1108 AM EDT MON APR 6 2015

The Flood Warning is cancelled for
  The Wabash River at Riverton.
* At 10:00 AM Monday the stage was 9.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 10.7 feet 
  Friday morning.


&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 10:23 AM EDT, 34 minutes earlier.

Area forecast discussion, Apr 5, 10:23 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 AM EDT SUN APR 5 2015

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 346 AM EDT SUN APR 5 2015

DRY AND WARMER WEATHER IS EXPECTED TODAY AS HIGH PRESSURE MOVES EAST
OF THE REGION. A MUCH MORE ACTIVE AND UNSETTLED PATTERN WILL SET UP
FOR MUCH OF THE UPCOMING WEEK AS A FRONTAL BOUNDARY ALIGNS OVER THE
OHIO VALLEY WITH SEVERAL WAVES TRACKING ALONG IT. EXPECT PERIODIC
THREATS FOR SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK
WITH WARM TEMPERATURES. DRIER CONDITIONS WILL RETURN FOR THE START
OF NEXT WEEKEND.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 942 AM EDT SUN APR 5 2015

FORECAST IS ON TRACK. HIGH CLOUDS WILL GRADUALLY INCREASE ACROSS THE
AREA TODAY. LATEST SHORT TERM GUIDANCE IS NOT AS STRONG WITH WIND
GUSTS TODAY...BUT NOT QUITE SURE ABOUT THAT WITH SOME SITES ALREADY
GUSTING. DID BUMP DOWN GUSTS A BIT...BUT NOT TO THE EXTENT OF
GUIDANCE AT THE MOMENT. TEMPERATURES LOOK GOOD SO MADE NO CHANGES TO
HIGHS.

PREVIOUS DISCUSSION FOLLOWS...
CLEAR SKIES ACROSS CENTRAL INDIANA EARLY THIS MORNING WITH HIGH
PRESSURE CENTERED OVER THE CENTRAL APPALACHIANS. TEMPS RANGED FROM
THE MID 30S TO LOWER 40S AS OF 07Z.

ANOTHER PLEASANT DAY EXPECTED TODAY AS DRIER AIR REMAINS ACROSS THE
REGION IN THE WAKE OF THE DEPARTING HIGH PRESSURE. MAY SEE A FEW
HIGH CLOUDS PASS THROUGH NORTHERN COUNTIES WITH AN UPPER WAVE
PASSING THROUGH THE GREAT LAKES...OTHERWISE EXPECT ABUNDANT SUNSHINE
INTO THE EARLY AFTERNOON. LIKELY TO SEE A SUBTLE BUT STEADY INCREASE
IN CIRRUS LATE DAY AS MOISTURE ASSOCIATED WITH AN UPPER WAVE OVER
THE LOWER MISSISSIPPI VALLEY SPREADS NORTH.

MAIN ISSUE FOR TODAY WILL BE FOCUSED ON WINDS AS A TIGHTER SURFACE
PRESSURE GRADIENT DEVELOPS BETWEEN LOW PRESSURE ORGANIZING OVER
EASTERN COLORADO AND THE HIGH MOVING OFF THE EAST COAST. AN INCREASE
IN LOW LEVEL FLOW COMBINED WITH MIXING LEVELS APPROACHING 4KFT
SUPPORT POTENTIAL FOR SOUTHWEST WIND GUSTS TO PEAK AT 25-30MPH
DURING THE AFTERNOON.

TEMPS...ONSET OF WARM ADVECTION TODAY WILL ENSURE A NICE JUMP IN
TEMPS FROM SATURDAY. TOOK AN OVERALL BLEND OF MOS GUIDANCE AS THEY
WERE SUPPORTED WELL BY LOW LEVEL THERMALS. EXPECT LOW TO MID 60S
THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ISSUED AT 346 AM EDT SUN APR 5 2015

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES BEGINNING MONDAY THROUGH
TUESDAY NIGHT...AND POTENTIAL FOR STRONGER CONVECTION ON TUESDAY.

CLOUDS WILL STEADILY INCREASE TONIGHT AS MOISTURE IS DRAWN NORTH
INTO THE OHIO VALLEY. NMM/ARW WRF GUIDANCE BRINGING LIGHT SHOWERS
INTO SOUTHERN PORTIONS OF THE FORECAST AREA AFTER 06Z BUT IN ABSENCE
OF MORE APPRECIABLE ISENTROPIC LIFT AND REMNANT DRY AIR WITHIN THE
BOUNDARY LAYER...HARD TO JUSTIFY MORE THAN JUST A LOW POP FOCUSED
OVER SOUTHERN COUNTIES PRIOR TO DAYBREAK MONDAY. STRENGTHENING
ISENTROPIC LIFT AND PRESENCE OF NEARBY WARM FRONT ACROSS THE LOWER
GREAT LAKES SUPPORT CHANCE POPS MONDAY. WILL CONTINUE WITH JUST AN
ISOLATED THUNDER MENTION MONDAY AFTERNOON WITH LIMITED AMOUNTS OF
ELEVATED INSTABILITY.

FORECAST BECOMES MORE ACTIVE STARTING MONDAY NIGHT THROUGH THE REST
OF THE SHORT TERM. BROAD UPPER TROUGH SETTING UP OVER THE WESTERN U
S WITH RIDGE AXIS CENTERED OVER THE GULF OF MEXICO WILL PRODUCE A
FAVORABLE SOUTHWEST FLOW THAT WILL ADVECT PACIFIC MOISTURE INTO THE
REGION. AT THE SURFACE...SETUP IS IDEAL FOR A PROLONGED GULF
MOISTURE FETCH INTO THE OHIO VALLEY WITH HIGH PRESSURE OFF THE EAST
COAST AND LOW PRESSURE EJECTING INTO THE CENTRAL PLAINS. SEVERAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY AS IT SLOWLY SAGS SOUTH
INTO THE FORECAST AREA BY EARLY WEDNESDAY.

FIRST OF THESE WAVES SET TO MOVE INTO THE REGION MONDAY NIGHT.
40-45KT 850MB LOW LEVEL JET POISED TO SWING AROUND THE BASE OF THE
CENTRAL PLAINS LOW AND NOSE INTO THE REGION. THIS WILL TRANSPORT
WARMER AND MORE UNSTABLE AIR INTO THE OHIO VALLEY OVERNIGHT THROUGH
EARLY TUESDAY...WITH FORCING FURTHER AMPLIFIED ALONG THE FRONTAL
BOUNDARY TO THE NORTH. PRECIP WATER VALUES WILL CLIMB TO 1.25 TO
1.50 INCHES AFTER 06Z TUESDAY. HIGH POPS REMAIN WARRANTED OVERNIGHT
MONDAY THROUGH TUESDAY MORNING AS THE WAVE PASSES THROUGH.

POTENTIALLY MORE INTERESTING FORECAST FOR TUESDAY AFTERNOON AND
EVENING SETTING UP AND DEPENDENT ON WHETHER SOME CLEARING CAN TAKE
PLACE. MODEL SOUNDINGS INDICATING MODEST INSTABILITY DEVELOPING
ABOVE A LOW LEVEL INVERSION AS WARM MOIST AIR CONTINUES TO ADVECT
NORTH INTO THE REGION. WHILE FORCING ALOFT DIMINISHES BEHIND THE
MORNING WAVE...PRESENCE OF THE WARM FRONT LINGERING IN THE AREA
WITHIN AN UNSTABLE AIRMASS WILL LIKELY BE ENOUGH TO SPARK SCATTERED
CONVECTION. THE WILD CARD REMAINS HOW MUCH CLOUD COVER PERSISTS AS
MODEL CONSENSUS MAINTAINING PLENTY OF MOISTURE WITHIN THE BOUNDARY
LAYER. MORE SUBSTANTIAL CLEARING WOULD ALLOW FOR GREATER SURFACE
HEATING AND INSTABILITY FOR STORMS TO WORK WITH...AND COULD MAKE THE
DIFFERENCE BETWEEN WHETHER ANY CONVECTION CAN REACH SEVERE LEVELS.
CAPES OF 500-1000J/KG WITHIN THE HAIL GROWTH ZONE AND WET BULB ZERO
VALUES OF 8-9KFT SUPPORTIVE OF HAIL BEING A PRIMARY CONCERN WITH
MORE ROBUST CONVECTION. WILL CONTINUE TO MONITOR GOING FORWARD  AS
ANOTHER SURFACE WAVE MOVES INTO THE REGION TUESDAY NIGHT...RAIN AND
THUNDERSTORMS WILL ONCE AGAIN BECOME MORE WIDESPREAD.

TEMPS...THICK CLOUDS WILL LIMIT WARMING ON MONDAY AND GENERALLY
UNDERCUT GUIDANCE BY A COUPLE DEGREES. MUCH WARMER TEMPS ARRIVE FOR
TUESDAY WITH STRONG WARM ADVECTION SOUTH OF THE WARM FRONT. MOST
AREAS SHOULD GET AT LEAST INTO THE LOWER 70S TUESDAY AFTERNOON...
WITH ANY EXTENDED PERIOD OF CLEARING SUPPORTING WARMER TEMPS. TOOK A
MOS BLEND ON LOWS THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 346 AM EDT SUN APR 5 2015

ENSEMBLES INDICATE A MEAN TROUGH...INITIALLY OVER THE ROCKIES AT THE
BEGINNING OF THE EXTENDED PERIOD...WILL MOVE INTO THE GREAT LAKES BY
FRIDAY AND ON INTO CANADA BY NEXT WEEKEND.

UNSETTLED WEATHER EXPECTED DURING MOST OF THIS PERIOD WITH DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS AS A WAVY FRONTAL ZONE LINGERS
IN THE VICINITY. APPEARS THE PASSAGE OF THE MEAN UPPER TROUGH LATE
NEXT WEEK WILL GIVE THE FRONT ENOUGH OF A SHOVE TO END THE
PRECIPITATION THREAT BY NEXT SATURDAY. WILL KEEP POPS GOING IN THE
FORECAST FROM WEDNESDAY INTO FRIDAY...AND GO DRY FOR NEXT SATURDAY.

PROGGED PRECIPITABLE WATER VALUES OFF THE OPERATIONAL MODELS ARE
WELL ABOVE NORMAL FROM WEDNESDAY INTO FRIDAY...SUGGESTING HEAVY
RAINS ARE POSSIBLE.

&&

.AVIATION /DISCUSSION FOR THE 051500Z KIND TAF UPDATE/...
ISSUED AT 1023 AM EDT SUN APR 5 2015

MINOR TWEAKS MADE TO KIND TAF TO BETTER MATCH CURRENT CONDITIONS.
NO OTHER CHANGES ARE NEEDED AT THIS TIME.

PREVIOUS AVIATION DISCUSSION FOLLOWS...
SOME LAYERED CLOUD COVER ABOVE 050 AND UNRESTRICTED VISIBILITY
EXPECTED AT THE TAF SITES TODAY.

SURFACE WINDS 190-220 DEGREES AT 8-12 KTS THIS MORNING EXPECTED TO
INCREASE AROUND MIDDAY...WITH GUSTS 18-22 KTS AT TIMES DURING THE
AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/50
SHORT TERM...RYAN
LONG TERM....JAS
AVIATION...JAS/JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 5, 3:58 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 AM EDT SUN APR 5 2015

INZ021-028>031-035>049-051>057-060-062>065-061000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-MONROE-BROWN-BARTHOLOMEW-DECATUR-
358 AM EDT SUN APR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: WIND GUSTS TO 30 MPH THIS AFTERNOON.

HAZARDS: WIND GUSTS THIS AFTERNOON.

TIMING: PEAK WIND GUSTS EXPECTED THIS AFTERNOON.

DISCUSSION: HIGH PRESSURE WILL MAINTAIN DRY PLEASANT WEATHER
ACROSS CENTRAL INDIANA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: STORMS ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH FRIDAY.
IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING
AND LOCALLY HEAVY RAINFALL ARE THREATS WITH ANY STORM. SMALL HAIL
AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH STRONGER THUNDERSTORMS.

DISCUSSION: A FRONTAL BOUNDARY WILL MOVE INTO THE REGION ON MONDAY
AND REMAIN ACROSS THE OHIO VALLEY FOR MUCH OF NEXT WEEK...BRINGING
PERIODIC THREATS FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-067>072-061000-
GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
358 AM EDT SUN APR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RESIDUAL FLOODING IS STILL POSSIBLE FROM RAINS ON
THURSDAY AND FRIDAY. WIND GUSTS TO 30 MPH ARE POSSIBLE THIS
AFTERNOON.

HAZARDS: FLOODING IN LOW LYING AREAS AND NEAR RIVERS...STREAMS AND SMALL
CREEKS. WIND GUSTS THIS AFTERNOON.

TIMING: RIVER FLOODING IS ONGOING. PEAK WIND GUSTS EXPECTED THIS
AFTERNOON.

DISCUSSION: HIGH PRESSURE WILL MAINTAIN DRY PLEASANT WEATHER ACROSS
CENTRAL INDIANA THROUGH THIS EVENING. A FEW SHOWERS ARE POSSIBLE
LATE TONIGHT AS MOISTURE SPREADS INTO THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: STORMS ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH FRIDAY.
IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING
AND LOCALLY HEAVY RAINFALL ARE THREATS WITH ANY STORM. SMALL HAIL
AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH STRONGER THUNDERSTORMS.

MINOR FLOODING WILL CONTINUE ALONG AREA RIVERS.

DISCUSSION: A FRONTAL BOUNDARY WILL MOVE INTO THE REGION ON MONDAY
AND REMAIN ACROSS THE OHIO VALLEY FOR MUCH OF NEXT WEEK...BRINGING
PERIODIC THREATS FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:57 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
Apr 5, 10:57 AM EDTRiver Flood WarningINDKnox, Sullivan8 days
Apr 5, 10:57 AM EDTRiver Flood WarningINDKnox, Sullivan7 days

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.